Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 345, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Oct 19, 2004, 10:15 AM CDT for Holmes County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 19, 2004, 10:15 AM CDT (15:15 UTC)
- Expired
- Oct 19, 2004, 11:00 AM CDT
- In force
- 45 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Holmes County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 106 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 19, 9:05 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 3.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2735 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 3.8
- Supercell composite
- 16.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 191515
SVRJAN
MSC051-191600-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1015 AM CDT TUE OCT 19 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOLMES COUNTY IN CENTRAL MISSISSIPPI
THIS INCLUDES THE CITY OF DURANT
* UNTIL 1100 AM CDT
* AT 1015 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
WEST OF TCHULA...OR ABOUT 9 MILES EAST OF BELZONI...AND MOVING EAST
AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TCHULA BY 1020 AM CDT
LEXINGTON BY 1035 AM CDT
DURANT BY 1050 AM CDT
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3338 9031 3312 9035 3302 8987 3322 8975
3328 8995
$$
GRGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 19, 3:30 AM CDT, 6 hours 45 minutes earlier.
Area forecast discussion, Oct 19, 3:30 AM CDT, 6 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 330 AM CDT TUE OCT 19 2004 .DISCUSSION... QUASISTATIONARY SURFACE TROUGH DRAPED ACROSS AR THIS MORNING. LOW LEVEL MOISTURE PUSH PERSISTS WITH DEWPOINTS FROM THE LOW TO MID 70S ACROSS THE FORECAST AREA. MEAN SHEAR WILL REMAIN STRONG ACROSS THE AREA TODAY WITH 500 MB WINDS REACHING 45-55 KT RANGE EARLY. OF INTEREST IS FACT THAT MODELS AGREE IN LOCATING STRONGEST SHEAR SRN ZONES THIS AFTERNOON. WILL SEE BEST INSTABILITY NWRN ZONES IN AREA OF BEST CONVERGENCE DOWNSTREAM OF SURFACE BOUNDARY BUT AIR MASS WILL DESTABILIZE ACROSS MUCH OF FORECAST AREA THIS AFTERNOON. STRONG JET NOSES INTO THE AREA ALTHOUGH MODEL DIVERGENCE REMAINS LIMITED DURING THE DAY. HEALTHY SHORTWAVE MOVING THIS WAY IN ZONAL FLOW SHOULD OFFER SUFFICIENT DYNAMICS TO GET ACTIVITY STARTED. MAIN QUESTION WILL BE HOW FAR SOUTH STRONGER CONVECTION WILL DEVELOP. PRESSURE GRADIENT RELAXES A LITTLE TODAY. ALTHOUGH 30 KTS NOTED JUST OFF GROUND ON 19/00Z SOUNDING...WILL REFRAIN FROM LAKE WIND ADVISORY ISSUANCE BUT THIS WILL NEED TO BE WATCHED AGAIN TODAY. MODELS DIFFER ON BOUNDARY LOCATION OVER NEXT SEVERAL DAYS... BEGINNING TONIGHT. THE GFS SHIFTS THE FRONT SWD AS THE ETA MAINTAINS NEARLY STATIONARY BOUNDARY OVERNIGHT...LIFTING IT NWD WEDNESDAY. WILL WORK WITH GFS SOLUTION FOR NOW CONSIDERING MEAN UPPER FLOW GRADUALLY VEERING TO THE NW WITH TIME...WHICH WILL MEAN SLIGHTLY COOLER TEMPS TO THE REAR OF THE BOUNDARY FOR LATER IN THE WEEK. WILL MAINTAIN SLIGHT CHANCE POPS FOR WEDNESDAY AS ANOTHER WEAKER SHORTWAVE TRACKS THROUGH DURING THE DAY AND MODELS REMAIN UNCERTAIN OF FRONTAL POSITION BY THAT TIME. UPPER RIDGING AMPLIFYING UPSTREAM WEDNESDAY NIGHT. HIGH PRESSURE ALOFT AND LOW LEVEL NWLY FLOW WILL CONTROL WEATHER THROUGH THURSDAY NIGHT. 850 MB FLOW BACKS MORE SWLY FRIDAY AND UPPER RIDGE SLIDES INTO ERN ZONES. WILL KEEP SLIGHT CHANCE AFTERNOON CONVECTION FOR FRIDAY AFTERNOON. DYNAMICS LOOKING A BIT HEALTHIER THAN PREVIOUSLY ADVERTISED FOR THE WEEKEND AS THE NEXT FRONT DROPS INTO NW ARKANSAS...PRECEDED BY AN INCREASING THETAE FIELD NW ZONES. A POSSIBLE SHORTWAVE ALSO NOTED ACROSS NRN ZONES BY SATURDAY AFTERNOON. EVOLUTION OF SURFACE BOUNDARY UNCLEAR AT THIS TIME AND REMNANTS OF THE BOUNDARY NOTED ACROSS CENTRAL ZONES SUNDAY WITH AN UPPER JET NOSING INTO THE AREA. INCREASED SUNDAY POPS TO SLIGHT CHANCE BUT LEFT MONDAY DRY DUE TO LOW CONFIDENCE IN FORCING FEATURES FOR BEGINNING OF NEXT WEEK. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Oct 19, 9:22 AM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 922 AM CDT TUE OCT 19 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 201422- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 922 AM CDT TUE OCT 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND NORTH OF A BASTROP TO CANTON TO DEKALB LINE THIS AFTERNOON AND EVENING. THE MAIN RISK WITH THESE STORMS WILL BE HAIL GREATER THAN THREE QUARTERS OF AN INCH AND ISOLATED TORNADOES. THERE IS ALSO A CHANCE OF STRONG THUNDERSTORMS AS FAR SOUTH AS THE INTERSTATE 20 CORRIDOR THROUGH THE EVENING HOURS. THE MAIN RISK WITH THESE STORMS WILL BE HAIL LESS THAN THREE QUARTERS OF AN INCH AND WINDS AROUND 50 MPH. SOUTHERLY WINDS HAVE BROUGHT IN WARM MOIST AIR FROM THE GULF OF MEXICO. A STRONG UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION BY EARLY THIS EVENING. AS THE DISTURBANCE MOVES EAST...ALONG A NEARLY STATIONARY BOUNDARY IN NORTH MISSISSIPPI...STRONG TO SEVERE THUNDERSTORMS ARE LIKELY TO DEVELOP. ADDITIONALLY THERE WILL BE A SUFFICIENT AMOUNT OF WIND SHEAR IN THE LOWER LAYERS OF THE ATMOSPHERE AND...AS A RESULT...ISOLATED TORNADOES WILL BE POSSIBLE. ...FLOODING... LOCALLY HEAVY RAINFALL COULD OCCUR ACROSS THE HIGHWAY 82 CORRIDOR AS THUNDERSTORMS DEVELOP AND CROSS THE SAME LOCATIONS REPEATEDLY FOR A FEW HOURS THROUGH THIS EVENING. SOME TEMPORARY PONDING OF WATER ON ROADWAYS AND IN POOR DRAINAGE AREAS WILL BE POSSIBLE. SOUTHERLY WINDS HAVE BROUGHT IN WARM MOIST AIR FROM THE GULF OF MEXICO. A STRONG UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION BY EARLY THIS EVENING. AS THE DISTURBANCE MOVES EAST...ALONG A NEARLY STATIONARY BOUNDARY IN NORTH MISSISSIPPI...THUNDERSTORMS WITH LOCALLY HEAVY RAINS ARE LIKELY TO DEVELOP. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS... AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF HAZARDOUS WEATHER OPERATIONS...WILL BE NEEDED THROUGH THIS EVENING MAINLY NORTH OF INTERSTATE 20. OTHERWISE... ACTIVATION IS NOT EXPECTED WEDNESDAY THROUGH NEXT MONDAY NIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Oct 19, 7:53 AM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
753 AM CDT TUE OCT 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM TSTM WND DMG 6 E BAY SPRINGS 31.98N 89.18W
10/18/2004 JASPER MS EMERGENCY MNGR
15 TO 20 TREES AND ONE POWERLINE DOWN.
&&
WILSONSpecial weather statement, Oct 19, 8:11 AM CDT, 2 hours 4 minutes before
MSZ034-191340- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 811 AM CDT TUE OCT 19 2004 A STRONG THUNDERSTORM WILL CONTINUE TO MOVE EAST OUT OF CHICOT COUNTY ARKANSAS THROUGH 840 AM. THIS STORM HAS THE POTENTIAL TO PRODUCE STRONG WIND GUSTS TO 40 MPH AND PEA SIZED HAIL. THIS STORM WILL EFFECT GREENVILLE AND METCALF BY 820 AM AND STONEVILLE BY 830 AM.
Local storm report, Oct 19, 9:57 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
957 AM CDT TUE OCT 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM TSTM WND DMG 1 W DERMOTT 33.53N 91.46W
10/19/2004 DREW AR LAW ENFORCEMENT
TREES DOWN.
&&
WILSONLocal storm report, Oct 19, 10:01 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1001 AM CDT TUE OCT 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM TSTM WND DMG DERMOTT 33.53N 91.44W
10/19/2004 CHICOT AR LAW ENFORCEMENT
TREES DOWN.
&&
WILSONLocal storm report, Oct 19, 10:02 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1002 AM CDT TUE OCT 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM TSTM WND DMG DERMOTT 33.53N 91.44W
10/19/2004 CHICOT AR LAW ENFORCEMENT
TREES DOWN.
&&
WILSONThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 7:00 PM CDT | Tornado Warning | JAN | Clay, Webster | 30 min |
| Oct 18, 7:31 PM CDT | Tornado Warning | JAN | Clay | 14 min |
| Oct 19, 2:04 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 56 min |
| Oct 19, 3:05 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 25 min |
| Oct 19, 3:06 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 24 min |
| Oct 19, 3:10 PM CDT | Tornado Warning | JAN | Attala, Holmes, Madison, Yazoo | 35 min |
| Oct 19, 3:46 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 44 min |
| Oct 19, 3:59 PM CDT | Tornado Warning | JAN | Leake, Neshoba | 46 min |
| Oct 19, 4:28 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 47 min |
| Oct 19, 4:43 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 17 min |
| Oct 19, 4:46 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 44 min |
| Oct 19, 6:54 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 51 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.